• dewalt.17 dewalt.17
    January 19, 2009
    Cymbalta: Tingling from missed dose
    dewalt.17 dewalt.17
    January 19, 2009

    When I occassionally miss one dose of cymbalta I get brief waves of tingling and numbing sensations that come and go.. Is that typical ? Is this something I should discuss with my doctor?  

     

    READ MORE

FROM OUR EXPERTS

  • Richard G. Wirtz, Psy.D.
    Health Guide
    January 19, 2009
    Richard G. Wirtz, Psy.D.
    Health Guide
    January 19, 2009

    As a general rule, always discuss matters of concern with your physician. According to the patient insert for Cymbalta, if you miss a dose, you should take it as soon as you remember, unless it is close to the time you are scheduled to take your next dose, then you should skip the dose. You should never double up to make up for a missed dose.


    One of the effects of stopping Cymbalta is paresthesia, which is a prickly or tingling sensation on the skin. This sounds like what you are describing although it doesn’t normally occur after missing only one dose, however, that doesn’t mean that you aren’t having that reaction after missing one dose.


    Cymbalta should not be stopped suddenly. Doing so can cause additional withdrawal symptoms, such as irritability, nausea, dizziness, nightmares and headaches. When stopping Cymbalta you should always consult with your doctor and follow a plan for slowly weaning off the medication to reduce the chance of withdrawal symptoms.


    For more information:


    Cymbalta Discontinuation Syndrome


    Frequently Asked Questions About Antidepressants

     

     

     

    Rick Wirtz is a Psychologist, not a psychiatrist or medical doctor. Although the majority of Psychologists are not authorized to prescribe medications or give you specific advice about them, they typically have experience working with patients who take a variety of medications. The response above is not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only and primarily to aid you in having an informed discussion with your own physician

     

     

  • Dr. Diana L Walcutt
    Health Guide
    January 19, 2009
    Dr. Diana L Walcutt
    Health Guide
    January 19, 2009

    Hi Dewalt: Always talk with your doctor about any concerns you may have. Typically, missing a dose here and there shouldn't be a problem, unless you've only been on the med for a short period of time. However, reactions differ between patients. So, call your doctor's office and see what they say,

    Hope this helps,

    Dr. Diana Walcutt

    • Mary
      October 27, 2009
      Mary
      October 27, 2009

      My cymbalta ran out after a Thursday morning dose. I forgot to pick up the RX on Friday and my pharmacy is closed on Saturday and Sunday. On Monday morning, I was shakey with balance issues. I also was experiencing visual disturbances. I got to work, but was unable to function. It felt as if I was having a full blown anxiety attack. I did pick up my RX and took a dose immediatly. That day was shot. The next day my shakiness decreased, but I had terrible cold sweats. Is this typical when missing 3 days? The drug has been helping. I anticipate being on it or other forms of antidepressent for the remainder of my life. I lapse back into severe depression whenever I stop meds. I have been hospitalized twice. I would really like to learn more. I see my psychiatrist next week.

      READ MORE

FROM OUR COMMUNITY

  • NoTW February 10, 2009
    NoTW
    February 10, 2009

    I used to be fine if I missed a dose of Cymbalta, but in the past couple months, I find that I get the same thing, and I get dizzy and light-headed. Sometimes I feel a little nautious, too, but once I take my meds I am fine. It's not fun, but I think it's just one of the things you have to deal with if on this medication. Undecided

    READ MORE
    • RCR
      RCR
      May 29, 2013
      RCR
      RCR
      May 29, 2013

      I occasionly forget a dose and every time I do I get side effects ranging from  a "zinging" in my head to dizziness and  nausea. I started taking Cymbalta several years ago for peripheral neuropathy. I would like to stop now as I think the effect od missing a dose are getting worse.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.